LymeNet Home LymeNet Home Page LymeNet Flash Discussion LymeNet Support Group Database LymeNet Literature Library LymeNet Legal Resources LymeNet Medical & Scientific Abstract Database LymeNet Newsletter Home Page LymeNet Recommended Books LymeNet Tick Pictures Search The LymeNet Site LymeNet Links LymeNet Frequently Asked Questions About The Lyme Disease Network LymeNet Menu

LymeNet on Facebook

LymeNet on Twitter




The Lyme Disease Network receives a commission from Amazon.com for each purchase originating from this site.

When purchasing from Amazon.com, please
click here first.

Thank you.

LymeNet Flash Discussion
Dedicated to the Bachmann Family

LymeNet needs your help:
LymeNet 2020 fund drive


The Lyme Disease Network is a non-profit organization funded by individual donations.

LymeNet Flash Post New Topic  New Poll  Post A Reply
my profile | directory login | register | search | faq | forum home

  next oldest topic   next newest topic
» LymeNet Flash » Questions and Discussion » Medical Questions » Stomach Pain - Stop Rifampin?

 - UBBFriend: Email this page to someone!    
Author Topic: Stomach Pain - Stop Rifampin?
joji442
Member
Member # 29076

Icon 4 posted      Profile for joji442     Send New Private Message       Edit/Delete Post   Reply With Quote 
I know that you're not a doctor [Razz] BUT what do you think.... I won't be able to get doc advice for probably at least two more doses worth, so I need some input or advice.

Quick backstory... I'm on Doxy 200mg 2x day -- have been on it for 8 months, just added Rifampin 300mg 2x day for suspected bartonella.

I've been on it for about a week and I JUST realized that no, I do not have a stomach virus..I think the Rifampin is killing my stomach.

The first couple of days were totally fine.. just the normal orange pee. Then about day 3, I threw up in the morning.

It feels like I had morning sickness (NOT PREGNANT - NO CHANCE).

The stomach cramping and nausea is worse when there is no food in my stomach, though milder pain is pretty constant.
I cannot stand for long periods without feeling nauseous.

After writing this, it seems obvious that I should stop, right? I just don't want to make the wrong decision. I WANT to get better. What do you think?

Sorry for the detail,

Thanks -joji

Posts: 12 | From NYC | Registered: Nov 2010  |  IP: Logged | Report this post to a Moderator
Lymetoo
Moderator
Member # 743

Icon 1 posted      Profile for Lymetoo     Send New Private Message       Edit/Delete Post   Reply With Quote 
That's a LOT of rifampin to begin with.

Are you taking all your abx in the middle of a meal??

personally, I would stop

--------------------
--Lymetutu--
Opinions, not medical advice!

Posts: 95200 | From Texas | Registered: Feb 2001  |  IP: Logged | Report this post to a Moderator
sammy
Frequent Contributor (5K+ posts)
Member # 13952

Icon 1 posted      Profile for sammy     Send New Private Message       Edit/Delete Post   Reply With Quote 
Make sure that you are taking the Doxy and Rifampin with food.

I had problems with burning stomach pain and nausea with Rifampin. My doctor insisted that I take my antibiotics with food and prescribed omeprazole (Prilosec) to help reduce symptoms.

When I finished treating with Rifampin I was able to stop the omeprazole with no problem.

Give your doctor a call and see what they recommend.

Posts: 5237 | From here | Registered: Nov 2007  |  IP: Logged | Report this post to a Moderator
searching4truth
LymeNet Contributor
Member # 28481

Icon 1 posted      Profile for searching4truth     Send New Private Message       Edit/Delete Post   Reply With Quote 
I was told rifampin is preferable on an empty stomach, but if it makes you sick, you can take it with food. It does nt bother my stomach too badly. It is the only oral I can take because all the orals for Lyme gave me stomach problems.
Posts: 427 | From Pacific Northwest | Registered: Oct 2010  |  IP: Logged | Report this post to a Moderator
   

Quick Reply
Message:

HTML is not enabled.
UBB Code is enabled.

Instant Graemlins
   


Post New Topic  New Poll  Post A Reply Close Topic   Feature Topic   Move Topic   Delete Topic next oldest topic   next newest topic
 - Printer-friendly view of this topic
Hop To:


Contact Us | LymeNet home page | Privacy Statement

Powered by UBB.classic™ 6.7.3


The Lyme Disease Network is a non-profit organization funded by individual donations. If you would like to support the Network and the LymeNet system of Web services, please send your donations to:

The Lyme Disease Network of New Jersey
907 Pebble Creek Court, Pennington, NJ 08534 USA


| Flash Discussion | Support Groups | On-Line Library
Legal Resources | Medical Abstracts | Newsletter | Books
Pictures | Site Search | Links | Help/Questions
About LymeNet | Contact Us

© 1993-2020 The Lyme Disease Network of New Jersey, Inc.
All Rights Reserved.
Use of the LymeNet Site is subject to Terms and Conditions.